Alert archive / Oregon / High Wind Warnings in 2015
High Wind Warning 8, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Nov 16, 2015, 9:55 AM PST. It took effect at Nov 17, 2015, 10:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 9:55 AM PST (17:55 UTC)
- In effect from
- Nov 17, 2015, 10:00 AM PST
- Expired
- Nov 17, 2015, 5:15 PM PST
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
492 WWUS76 KPQR 161755 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 955 AM PST MON NOV 16 2015 ...A PAIR OF WINDY DAYS WITH THE STRONGEST WINDS ON TUESDAY... .A PAIR OF FRONTAL SYSTEMS WILL CROSS THE REGION TODAY AND TUESDAY. THE SYSTEM TODAY WILL MAINLY BRING WINDS GUSTING 50 TO 55 MPH AT BEACHES AND HEADLANDS WITH HIGHEST GUSTS 30 TO 35 MPH INLAND INCLUDING THE I-5 CORRIDOR. THE STRONGER SYSTEM ARRIVING ON TUESDAY WILL BRING WIND GUSTS OF 60-65 MPH ALONG THE SOUTHERN WASHINGTON AND NORTHERN OREGON COAST AND COAST RANGE...AND THE WILLAPA HILLS. ORZ002-004-161900- /O.CAN.KPQR.HW.A.0006.151117T1800Z-151118T0600Z/ CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON- 955 AM PST MON NOV 16 2015 ...HIGH WIND WATCH FOR THE OREGON CENTRAL COAST AND CENTRAL COAST RANGE IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH FOR TUESDAY. STRONG SOUTHWEST WINDS GUSTING TO 50 MPH ARE EXPECTED FOR THE OREGON CENTRAL COAST AND COAST RANGE...BUT WINDS WILL REMAIN BELOW WARNING CRITERIA. $$ ORZ011-013-WAZ019-161900- /O.CAN.KPQR.HW.A.0006.151117T1800Z-151118T1200Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 955 AM PST MON NOV 16 2015 ...HIGH WIND WATCH FOR THE OREGON CASCADES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH FOR TUESDAY. WINDS TUESDAY AFTERNOON AND EVENING ARE EXPECTED TO GUST OVER 50 MPH...BUT ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA. $$ ORZ001-003-WAZ020-021-170600- /O.UPG.KPQR.HW.A.0006.151117T1800Z-151118T0600Z/ /O.NEW.KPQR.HW.W.0008.151117T1800Z-151118T0300Z/ NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...VERNONIA... RAYMOND...LONG BEACH...OCEAN PARK 955 AM PST MON NOV 16 2015 ...HIGH WIND WARNING IN EFFECT FOR NORTH OREGON AND SOUTH WASHINGTON COAST...COAST RANGE...AND WILLAPA HILLS FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. THIS HIGH WIND WARNING SUPERSEDES THE HIGH WIND WATCH FOR THE AREA. * WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH ALONG THE COAST...AND SOUTHWEST 25-40 WITH GUSTS TO 60 MPH INLAND. * TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR FROM ROUGHLY 1 PM TO 6 PM. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...VERNONIA...RAYMOND... LONG BEACH...OCEAN PARK * IMPACTS: THE WINDS MAY BE STRONG ENOUGH THE DAMAGE TREES AND CAUSE POWER DISRUPTIONS. TREES MAY FALL ACROSS ROADWAYS WITH LITTLE WARNING. CROSS WINDS ON AREA BRIDGES COULD CREATE PROBLEMS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
549 WWUS76 KPQR 170522 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 922 PM PST MON NOV 16 2015 ORZ001-003-WAZ020-021-171430- /O.CON.KPQR.HW.W.0008.151117T1800Z-151118T0300Z/ NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...VERNONIA... RAYMOND...LONG BEACH...OCEAN PARK 922 PM PST MON NOV 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY FOR COASTAL AREAS OF SOUTH WASHINGTON AND FAR NORTH OREGON AS WELL AS THE WILLAPA HILLS AND THE NORTHWEST OREGON COAST RANGE... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS 60 TO 65 MPH ALONG THE COAST. FURTHER INLAND OVER THE COAST RANGE AND WILLAPA HILLS...EXPECT SOUTH TO SOUTHWEST 25 TO 40 WITH GUSTS 55 TO 60 MPH INLAND. * TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR FROM ROUGHLY 1 PM TO 6 PM. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...VERNONIA...RAYMOND... LONG BEACH...OCEAN PARK * IMPACTS: THE WINDS MAY BE STRONG ENOUGH THE DAMAGE TREES AND CAUSE POWER DISRUPTIONS. TREES MAY FALL ACROSS ROADWAYS WITH LITTLE WARNING. CROSS WINDS ON AREA BRIDGES COULD CREATE PROBLEMS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
414 WWUS76 KPQR 171159 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 359 AM PST TUE NOV 17 2015 ORZ001-003-WAZ020-021-180000- /O.CON.KPQR.HW.W.0008.151117T1800Z-151118T0300Z/ NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...VERNONIA... RAYMOND...LONG BEACH...OCEAN PARK 359 AM PST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE SOUTH WASHINGTON AND NORTH OREGON COASTS AS WELL AS THE WILLAPA HILLS AND NORTH OREGON COAST RANGE... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: ALONG THE COAST...SOUTH TO SOUTHWEST 30 TO 45 MPH WITH GUSTS 60 TO 65 MPH. ALONG THE COAST. FURTHER INLAND OVER THE COAST RANGE AND WILLAPA HILLS...EXPECT SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS 55 TO 60 MPH. * TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 1 PM AND 6 PM. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...VERNONIA...RAYMOND... LONG BEACH...OCEAN PARK * IMPACTS: THE WINDS MAY BE STRONG ENOUGH THE DAMAGE TREES AND CAUSE POWER DISRUPTIONS. TREES MAY FALL ACROSS ROADWAYS WITH LITTLE WARNING. CROSS WINDS ON AREA BRIDGES COULD CREATE PROBLEMS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
849 WWUS76 KPQR 172236 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 236 PM PST TUE NOV 17 2015 ORZ001-003-WAZ020-021-180300- /O.CON.KPQR.HW.W.0008.000000T0000Z-151118T0300Z/ NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...TILLAMOOK...VERNONIA... RAYMOND...LONG BEACH...OCEAN PARK 236 PM PST TUE NOV 17 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST...THE NORTH OREGON COAST RANGE...AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: ALONG THE COAST...SOUTH TO SOUTHWEST WIND 25 TO 45 MPH WITH GUSTS 60 TO 65 MPH. STRONGEST WIND ALONG THE BEACHES AND HEADLANDS. FURTHER INLAND OVER THE NORTH OREGON COAST RANGE AND SOUTHWEST WASHINGTON WILLAPA HILLS...EXPECT SOUTHWEST WIND 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: THROUGH MID-EVENING. STRONGEST WIND WILL LIKELY OCCUR THROUGH 6 PM. * LOCATIONS INCLUDE: ASTORIA...TILLAMOOK...VERNONIA...RAYMOND... LONG BEACH...OCEAN PARK * IMPACTS: THE WIND MAY BE STRONG ENOUGH TO DAMAGE TREES AND CAUSE POWER DISRUPTIONS. TREES MAY FALL ACROSS ROADWAYS WITH LITTLE WARNING. CROSS WINDS ON AREA BRIDGES COULD CREATE PROBLEMS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
806 WWUS76 KPQR 180115 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 515 PM PST TUE NOV 17 2015 ORZ001-003-WAZ020-021-180215- /O.CAN.KPQR.HW.W.0008.000000T0000Z-151118T0300Z/ NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- 515 PM PST TUE NOV 17 2015 ...HIGH WIND WARNING FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST...THE WILLAPA HILLS...AND THE NORTH OREGON COAST RANGE IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL DIMINISH THROUGH THE EVENING. GUSTS UP TO 45 MPH ARE STILL POSSIBLE THROUGH 7 PM PRIMARILY AT EXPOSED LOCATIONS SUCH AS HEADLANDS AND RIDGES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 16, 9:17 AM PST, 38 minutes earlier.
Area forecast discussion, Nov 16, 9:17 AM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
917 AM PST MON NOV 16 2015
.SYNOPSIS...A SERIES OF MOIST FRONTAL SYSTEMS WILL BRING PERIODS OF
HEAVY RAIN...MOUNTAIN SNOW AND GUSTY WINDS TO SOUTHWEST WASHINGTON
AND NORTHWEST OREGON THIS WEEK. THE SNOW LEVELS WILL BE THE LOWEST
THIS MORNING...AND RISE ABOVE 6000 FEET LATE TONIGHT. THE SNOW LEVELS
WILL OCCASIONAL DIP DOWN TO THE CASCADE PASSES WEDNESDAY AND FRIDAY.
&&
.SHORT TERM...THE UPPER TROUGH THAT WAS OVER THE FORECAST AREA SUNDAY
WAS OVER THE NORTHERN ROCKIES AND GREAT BASIN THIS MORNING. NEXT
SURGE OF MOISTURE ALREADY INTO WRN WASHINGTON AND FAR NW OREGON.
WATER VAPOR IMAGERY SHOWS ANOTHER LONG FETCH OF MOISTURE ALONG 45-50N
LATITUDE EXTENDING ALL THE WAY BACK TO AT LEAST 160-170W LONGITUDE.
BLENDED PRECIPITABLE WATER GRAPHIC AT 14Z SHOWED VALUES AROUND 1.3
INCHES WITHIN THIS CORE. OVER-RUNNING PRECIP ALREADY OCCURRING ALONG
THE S WA AND FAR N OREGON COAST AT 17Z. A 160+KT UPPER JET
ACCOMPANIES THE MOISTURE FETCH. A SURFACE LOW CURRENTLY APPROACHING
THE BRITISH COLUMBIA COAST WILL DRAG A WARM FRONT ACROSS SW
WASHINGTON AND NW OREGON THIS AFTERNOON AND TONIGHT.
THE SNOW LEVELS WILL RISE A LITTLE BEFORE THE MOISTURE REACHES THE
CASCADES...BUT NOT VERY MUCH...ESPECIALLY IN THE SOUTH WASHINGTON
CASCADES. THERE WILL BE A FEW HOURS OF ACCUMULATING SNOW FOR THE
SOUTH WASHINGTON CASCADES THIS AFTERNOON THROUGH PART OF THE EVENING.
THE WARM AIR ADVECTION WILL RAISE THE SNOW LEVELS ABOVE 6000 FEET BY
LATE TONIGHT. WILL MAINTAIN THE WINTER WEATHER ADVISORY FOR THE S WA
CASCADES. THE SNOW LEVELS FOR THE OREGON CASCADES WILL RAISE MORE
QUICKLY...REDUCING SNOW ACCUMULATIONS FOR THE PASSES. SNOWFALL COULD
GET CLOSE TO ADVISORY LEVELS NORTH OF MT. JEFFERSON.
SOUTH WIND WILL INCREASE THIS AFTERNOON AND EVENING WITH POSSIBLE
GUSTS ALONG THE COAST AND COAST RANGE AROUND 45 TO 55 MPH. GUSTS 25
TO 35 MPH ARE EXPECTED FOR THE INTERIOR LOWLANDS INCLUDING THE
WILLAMETTE VALLEY. LATEST NAM SHOWS A SMALL AREA OF 45-50 KT 925 MB
WIND SPEEDS ALONG THE S WA AND N OREGON COAST THIS AFTERNOON. THERE
MAY BE A FEW GUSTS TO 60 MPH ALONG THE HEADLANDS BUT SHOULD NOT BE
WIDESPREAD OR FREQUENT ENOUGH TO WARRANT A HEADLINE.
THE WARM FRONT WILL PRODUCE RAINFALL TOTALS BETWEEN 1 AND 2.5 INCHES
FOR THE SW WASHINGTON COAST...WILLAPA HILLS...AND S WA CASCADES AND
FOOTHILLS THIS AFTERNOON THROUGH TUESDAY MORNING. THE OREGON COAST
AND COAST RANGE CAN EXPECT 0.75 TO 1.5 INCHES OF RAIN...AND THE
WILLAMETTE VALLEY CAN SEE 0.25 TO 0.75 INCH WITH THE HIGHEST TOTALS
TO THE NORTH. THE RAIN WILL BE HEAVY AT TIMES AND RESULT IN PONDING
ON THE ROADS. LUCKILY THE RIVERS HAVE BEEN LOWERING DURING THE
CURRENT BREAK...AND DO NOT EXPECT ANY RIVER FLOODING. CAN NOT TOTALLY
RULE OUT FLOODING FOR THE QUICK RESPONDING GRAYS RIVER NEAR
ROSBURG...BUT THE CONFIDENCE WAS NOT HIGH ENOUGH TO ISSUE A FLOOD
WATCH FOR SW WASHINGTON. WE WILL BE MONITORING RISES ON THE RIVERS
CLOSELY.
THE WARM FRONT WILL LIFT NORTH LATE TONIGHT INTO TUESDAY MORNING...
REDUCING THE RAIN RATES. THE BAROCLINIC BOUNDARY WILL THEN SAG SOUTH
AS A COLD FRONT FOR ANOTHER ROUND OF HEAVY RAIN EARLY TUESDAY EVENING
THROUGH WEDNESDAY MORNING. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN
QUITE A BIT TUESDAY THROUGH EARLY TUE EVENING. NAM SHOWS A CORE OF
55-60 KT 925 MB WIND SPEEDS OVER THE COASTAL AREAS OF SW WA AND THE N
OREGON COAST. STRONGEST SPEEDS LOOK TO OCCUR IN THE MID TO LATE
AFTERNOON THROUGH EARLY EVENING HOURS. WILL BE MAKING SOME CHANGES TO
CURRENT HIGH WIND WATCH. HAVE OPTED TO UPGRADE TO A WARNING FOR THE S
WA AND N OREGON COAST...THE WILLAPA HILLS AND N OREGON COAST RANGE.
WILL DROP THE WATCH FOR THE CENTRAL OREGON COAST AND COAST RANGE AND
THE CASCADES. NAM AND GFS SOUNDINGS INDICATE 50-60 KT WIND SPEEDS
AROUND 5-6K FT TUE AFTERNOON. HOWEVER...EXPECT WARNING LEVEL
GUSTS...IN EXCESS OF 75 MPH...TO BE CONFINED TO THE HIGHER AND
EXPOSED PORTIONS OF THE CASCADES. THE MAJOR CASCADE ROADWAYS...
COMMUNITIES AND SKI AREAS ARE SHELTERED TO SOME DEGREE THUS IT WILL
BE DIFFICULT TO REALIZE WARNING-LEVEL WIND SPEEDS IN THOSE LOCATIONS.
THE COLD FRONT WILL MOVE RATHER QUICKLY...BUT HIGH MOISTURE VALUES
WILL STILL PRODUCE DECENT RAIN...ESPECIALLY OVER THE HIGHER TERRAIN
WHERE THE SW WINDS WILL CONTRIBUTE TO OROGRAPHIC ENHANCEMENT. THE
SNOW LEVELS WILL STAY ABOVE 6000 FEET DURING THE TIME OF HEAVY
PRECIPITATION...BUT LOWER BEHIND THE COLD FRONT ON WEDNESDAY...BUT
THE PRECIPITATION WILL BE WANING AND DO NOT EXPECT SIGNIFICANT SNOW
ACCUMULATIONS...MAYBE 1 TO 2 INCHES FOR THE CASCADE PASSES.
ANOTHER MOIST WARM FRONT WILL APPROACH WEDNESDAY. THERE ARE MODEL
DIFFERENCES ON THE TIMING OF THIS SYSTEM...BUT THERE IS A GENERAL
CONSENSUS THAT ANOTHER ROUND OF HEAVY RAIN WILL BEGIN WEDNESDAY
NIGHT. SNOW LEVELS MAY REMAIN NEAR THE CASCADE PASSES ACROSS THE
NORTHERN OREGON AND SOUTH WASHINGTON CASCADES...AND THE CASCADE
PASSES MAY SEE SOME LIGHT SNOW ACCUMULATIONS. WEISHAAR
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...WEDNESDAY
NIGHT THROUGH SUNDAY...ACTIVE WEATHER PATTERN CONTINUES WITH RAIN AND
CASCADE SNOW CONTINUING INTO THURSDAY. ANOTHER BAROCLINIC ZONE LOOKS
LIKELY TO SET UP OVER OUR AREA ON THURSDAY...BUT THIS SYSTEM MOVES
QUICKER SO IT SHOULDN'T BRING AS MUCH PRECIP AS OTHER SYSTEMS THIS
WEEK. BEYOND THURSDAY...MODELS DIVERGE WITH THE GFS BUILDING HIGH
PRESSURE OVER THE NORTHEAST PACIFIC KEEPING US DRY...WHILE THE ECMWF
KEEPS US IN THE ACTIVE STORM TRACK THROUGH THE WEEKEND. FOR THIS
REASON KEPT A SLIGHT CHANCE OF RAIN THROUGH THE EXTENDED
PERIOD...WITH MORE WEIGHT TOWARD THE ECMWF SOLUTION WHICH HAS BEEN
MORE CONSISTENT KEEPING THE STORM TRACK OVER OUR AREA THAN THE GFS
HAS BEEN KEEPING US DRY THROUGH THE WEEKEND. -MCCOY
&&
.AVIATION...APPROACHING WARM FRONT WILL BRING DETERIORATING MVFR
CONDITIONS TO THE COAST TODAY...WITH PERIODS OF IFR IN HEAVIER
RAIN AFTER 22Z MON-00Z TUE. WIDESPREAD VFR CONDITIONS INLAND UNTIL
21Z-22Z MON WHEN WARM FRONT PUSHES INLAND...THEN EXPECT INCREASING
MVFR CONDITIONS THROUGH THIS EVENING. SHOULD SEE CONDITIONS
LIFT TO HIGH END MVFR LATER OVERNIGHT WHEN BETTER POST-FRONTAL
MIXING OCCURS...AND REMAIN MVFR THROUGH MUCH OF TUESDAY.
KPDX AND APPROACHES...VFR CONDITIONS WITH CIGS AROUND 5000-6000
FT THROUGH 21Z...THEN EXPECT MVFR CONDITIONS IN RAIN TO DEVELOP
AS WARM FRONT ARRIVES. COULD SEE LOW-END MVFR CIGS AND VIS IN
HEAVIER PERIODS OF RAIN AFTER 00Z-02Z TUE. HIGH-END MVFR WITH CIGS
3000-5000 FT PREVAILS IN SHOWERS AFTER 08Z-10Z TUE. /27
&&
.MARINE...A WARM FRONT MOVING INTO THE WATERS TODAY WILL BRING
GALE FORCE SOUTHERLY WINDS WITH GUSTS OF 35 TO 40 KT. A COASTAL
JET MAY PUSH WIND GUSTS UP TO 45 KT WITHIN 20 NM OF THE COAST FOR
A SHORT PERIOD BEGINNING LATE THIS AFTERNOON AND THROUGH THIS
EVENING. SEAS 10 TO 12 FT WILL GRADUALLY RISE TO 15 TO 17 FT
TONIGHT.
ANOTHER...AND SOMEWHAT STRONGER...FRONTAL STORM SYSTEM ON TUESDAY
WILL LIKELY BRING ANOTHER ROUND OF GALE FORCE GUSTS 35 TO 45
KT...PARTICULARLY ACROSS THE NORTHERN WATERS. SOUTHERLY WINDS WILL
TURN SOUTHWESTERLY AND THEN A RAPID SHIFT TO NORTHWESTERLY BEHIND
THE FRONT TUESDAY EVENING. ADDITIONALLY...ANOTHER WESTERLY SWELL
APPROACHING 20 FT APPEARS WILL MOVE INTO THE WATERS TUESDAY GIVEN
THOSE EXPECTATIONS...HAVE ISSUED AFTERNOON AND EVENING. A GALE
WATCH REMAINS IN EFFECT FOR TUESDAY MORNING THROUGH TUESDAY
EVENING...BUT WILL LOOK INTO UPGRADING IT TO A WARNING FOR THE
AFTERNOON PACKAGE. /27
MODELS ACTING A BIT OUT OF SORTS FOR THURSDAY WITH A COUPLE OF
THEM TRYING TO SPIN UP A CLOSED LOW JUST NORTH OF THE WATERS
WHILE OTHERS KEEP MORE OF A WEAKER OPEN WAVE YET FURTHER NORTH.
SEEMS LIKE A MIDDLE OF THE ROAD APPROACH MAKES SENSE FOR NOW.
MODELS THEN AGREE ON HIGH PRESSURE BUILDING OVER THE NE PAC FOR
THE WEEKEND BUT TO DIFFERING DEGREES AND THUS LEAVING THE DOOR
OPEN TO FRONTS SLIDING DOWN THE WEST COAST. /JBONK
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE NORTH OREGON COAST AND NORTH OREGON COAST RANGE.
WA...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR SOUTH
WASHINGTON CASCADES.
HIGH WIND WARNING TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE SOUTH WASHINGTON COAST AND THE SOUTHWEST WASHINGTON WILLAPA
HILLS.
PZ...GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
GALE WARNING UNTIL 9 PM PST THIS EVENING FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10
AM PST TUESDAY.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.In the hours before
Special weather statement, Nov 16, 4:29 AM PST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 429 AM PST MON NOV 16 2015 ORZ001-002-WAZ021-162300- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... OCEAN PARK...NASELLE...CATHLAMET...CAPE DISAPPOINTMENT 429 AM PST MON NOV 16 2015 ...BREEZY CONDITIONS FOR THE BEACHES AND HEADLANDS THIS AFTERNOON... ...POSSIBLY WINDY CONDITIONS FOR THE COAST TUESDAY... A WARM FRONT WILL BRING INCREASED WINDS TO THE COAST THIS AFTERNOON WHEN THE BEACHES AND HEADLANDS CAN EXPECT 45 TO 55 MPH GUSTS. A COLD FRONT WILL BRING ANOTHER PERIOD OF STRONGER WINDS TUESDAY WHERE GUSTS 55 TO 65 MPH ARE POSSIBLE IN THE AFTERNOON AND EVENING. THESE WINDS MAY DOWN TREES OR TREE BRANCHES AND RESULT IN POWER OUTAGES. THE RECENT RAINS AND SATURATED SOILS CONTRIBUTE TO THE LIKELIHOOD OF TREES BEING BLOWN DOWN.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:24 PM PST | Gale Warning | PQR | 24 hr | |
| Nov 16, 3:06 AM PST | Gale Watch | PQR | 11 hr | |
| Nov 16, 4:34 AM PST | High Wind Watch | PQR | 5 hr | |
| Nov 16, 2:31 PM PST | Gale Warning | PQR | 31 hr | |
| Nov 16, 2:35 PM PST | High Surf Advisory | PQR | 33 hr | |
| Nov 16, 4:11 AM PST | Winter Weather Advisory | PQR | 17 hr |
Nearby
High Wind Warnings in Oregon, 2015High Wind Warnings in Washington, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.